MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK BICEPS IMPLANT SET; NON-DEGRADABLE FIXATN FASTENER

ARTHREX, INC. FIBERTAK BICEPS IMPLANT SET; NON-DEGRADABLE FIXATN FASTENER
Model Number FIBERTAK BICEPS IMPLANT SET
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 07/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, it was reported by a patient via phone that she was experiencing pain and inflammation post-operatively and inquired about the material composition of several known and unknown arthrex products.During an initial rotator cuff repair procedure on (b)(6) 2023, qty.2 of an ar-2324bcm suture anchor, bio-composite swivelock sp, an ar-3633sp fibertak sp suture anchor, and an ar-3670 fibertak biceps implant system were implanted.After 6 weeks post-op, the patient experienced increasing pain and inflammation, but the initial surgeon did not want to perform revision surgery and stated that nothing was wrong.The patient then went to another surgeon who performed revision surgery on the right shoulder on (b)(6) 2024.It was found that the sutures to one of the anchors were loose; nothing had broken inside the patient.The surgeon cut the loose sutures and removed them, but the anchor and all other devices from the initial surgery remained inside the patient.During the additional procedure, additional unknown arthrex suture anchors, swivelock anchors, and a graft were implanted using the arthrex cuffmend system.After the additional surgery, the patient experienced pain and inflammation after 10 weeks post-op.The patient saw an allergist, and after testing, it was confirmed that the patient was allergic to cobalt, gold sodium thiosulfate (gst), and p-tert-butylphenol formaldehyde resin.The allergist had stated that cobalt might be used in orthopedic implants, and the patient, therefore, requested the material composition of the known implants and stated that she would provide the additional product part and lot numbers in writing to product surveillance for an additional material composition request.Additional information has been requested.On 10/17/2024, the patient provided the following additional information via email: qty.2 of an ar-2324bcm suture anchor, bio-composite swivelock sp, and qty.4 of an ar-19032s fiberstitch rc implant 1.5, straight were implanted during the second surgery.The graft implanted in her shoulder during the second procedure was not an arthrex product.The inflammation was localized to her shoulder after each surgery, and she did not experience any other symptoms she was aware of.Additional information has been requested.On 10/21/2024, the patient provided the following information via email: another surgery was scheduled for (b)(6) 2024 to clean up some inflammation triggered by the sensitivity.She was not aware if anything else needed to be done at the same time.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
FIBERTAK BICEPS IMPLANT SET
Common Device Name
NON-DEGRADABLE FIXATN FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20560439
Report Number1220246-2024-08318
Device Sequence Number18359170
Product Code MBI
UDI-Device Identifier00888867305427
UDI-Public(01)00888867305427(11)230515(17)280430(10)15092350
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFIBERTAK BICEPS IMPLANT SET
Device Catalogue NumberAR-3670
Device Lot Number15092350
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown